Vol. 4, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 4, Issue 4
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
The Journal
About the Journal
Editorial Board
Ethics Statement
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 2379-1691 (e-only)
ISSN: 2379-1683 (print)
Author Index
To Appear
Other MSP Journals
A generalized Vaserstein symbol

Tariq Syed

Vol. 4 (2019), No. 4, 671–706

Let R be a commutative ring. For any projective R-module P0 of constant rank 2 with a trivialization of its determinant, we define a generalized Vaserstein symbol on the orbit space of the set of epimorphisms P0 R R under the action of the group of elementary automorphisms of P0 R, which maps into the elementary symplectic Witt group. We give criteria for the surjectivity and injectivity of the generalized Vaserstein symbol and deduce that it is an isomorphism if R is a regular Noetherian ring of dimension 2 or a regular affine algebra of dimension 3 over a perfect field k with c.d.(k) 1 and 6 k×.

generalized Vaserstein symbol
Mathematical Subject Classification 2010
Primary: 13C10, 14F42, 19A13, 19G38
Received: 13 April 2018
Revised: 17 April 2019
Accepted: 2 May 2019
Published: 10 January 2020
Tariq Syed
Fakultät für Mathematik
Universität Duisburg-Essen